# SDR 20000609SH024

- Difficulty date: May 19, 2000
- Submitted: June 9, 2000
- Operation: Air carrier
- Aircraft: N802WC
- Make and model: Gulstm GIV
- Aircraft serial: 1289
- Engine: Rroyce TAY6118
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: EU10274
- Condition: Worn
- Location: Gearbox
- Part time: 749 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

ENGINE PROBLEM FIRST ENCOUNTERED DURING RUNWAY PREPARATIONS FOR TAKEOFF WHEN THE HP ROTOR SPOOLED DOWN OF ITS OWN ACCORD.  NO SERVICE PROBLEMS OF ANY DESCRIPTION HAD BEEN ENCOUNTERED.  SUBSEQUENT CHECKS ON THE ENGINE REVEALED THE HP ROTOR WOULD NOT ROTATE WHEN HAND CRANKED THROUGH THE RT GEARBOX DRIVE.  SAME CHECK REVEALED A LOUD GRINDING/ROUGH RUNNING OF THE ASSOCIATED GEAR TRAIN.  DETAIL STRIP OF HS GEARBOX DRIVING BEVEL GEAR ASSY REVEALED PROBLEM TO BE SEVERE WEAR OF THE LOCATION SPLINES BETWEEN THE SHAFT AND THE GEARWHEEL.  ENGINE REPLACED AND SHIPPED FOR INVESTIGATION.  (X)
